Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Diabetic. Hospitalized. Low blood count. Vomited blood. With all markers for Lupus but no symptoms. Suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
My daughter is 29 works in NYC, has been a stable diabetic since age 10, last year was hospitalized with what was thought to be a UTI, so after 5 or so days in the hospital her blood count went down to less than 1, yes I said less than 1, they finally released her when it went up to 2. She has continued since with all the markers for Lupus but no symtoms.
She just called me and told me she vomited a little bit of blood after a slight high sugar count. Is this serious??? No not a lot of blood she said.

Just an FYI our Family Primary Doctor just left the practice 10 days ago, she was wonderful and on top of everything XXXXXXX and I were going thru. Otherwise I could have called her and she would have answered me immediately. We are now without a Primary Care Doctor.
Posted Thu, 12 Sep 2013 in Diabetes
Answered by Dr. Pavan Kumar Gupta 54 minutes later
Thanks for the query.
Brief answer....she needs to be watched
Detailed answer...
Although small the blood in your vomit,but it definitely scares a person.However an occasional slight trace of blood can be possible in normal circumstances and this can happen,if you vomit suddenly and violently.
It doesn't look serious at the mement but she needs to be watched constantly for any more vomit and blood in vomit.
In case the blood in vomit happens again or the quantity of blood increases,then she should be taken to the ER for proper examination.
This blood has nothing to do with slight increase in sugar count.
Just ask your daughter to remain calm and don't panic and assure her that there is nothing to worry.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor